Alert archive / Mississippi / River Flood Warnings in 2023

River Flood Warning 49, NWS Jackson, MS

April 6, 2023Carroll County, Leflore County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 6, 2023, 2:49 PM CDT for Carroll County, Leflore County, Mississippi. It took effect at Apr 7, 2023, 12:00 PM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2023, 2:49 PM CDT (19:49 UTC)
In effect from
Apr 7, 2023, 12:00 PM CDT
Expired
Apr 8, 2023, 10:31 AM CDT
In force
23 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yalobusha River at Whaley (YWGM6).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

740 
WGUS44 KJAN 061949
FLWJAN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
249 PM CDT Thu Apr 6 2023

...The National Weather Service in Jackson MS has issued a Flood 
Warning for the following rivers in Mississippi...

  Yalobusha At Whaley affecting Carroll and Leflore Counties.

For the Lower Yazoo ...including Whaley, Greenwood, Belzoni, Yazoo 
City, Sunflower, Anguilla...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued late tonight at 300 AM CDT.

&&


MSC015-083-070800-
/O.NEW.KJAN.FL.W.0049.230407T1700Z-230409T1200Z/
/YWGM6.1.ER.230407T1700Z.230408T0600Z.230408T1800Z.NO/
249 PM CDT Thu Apr 6 2023

...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO SUNDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Yalobusha At Whaley.

* WHEN...From Friday afternoon to Sunday morning.

* IMPACTS...At 21.0 feet, Lowland flooding is occurring near the 
  river.

* ADDITIONAL DETAILS...
  - At 2:00 PM CDT Thursday the stage was 17.6 feet.
  - Forecast...The river is expected to rise above flood stage
    early tomorrow afternoon to a crest of 21.5 feet early
    Saturday morning. It will then fall below flood stage early
    Saturday afternoon.
  - Flood stage is 21.0 feet.
  - http://www.weather.gov/safety/flood

&&

         Fld   Observed           Forecasts (1 pm CDT)     
Location Stg   Stg   Day/Time     Fri   Sat   Sun          

Yalobusha
Whaley   21.0  17.6  Thu 2 pm CDT 21.1  21.0  18.4         


&&

LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014


$$

19
4 follow-up statements
096 
WGUS84 KJAN 070105
FLSJAN

Flood Statement
National Weather Service Jackson MS
805 PM CDT Thu Apr 6 2023

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Yalobusha At Whaley affecting Carroll and Leflore Counties.

For the Lower Yazoo ...including Whaley, Greenwood, Belzoni, Yazoo 
City, Sunflower, Anguilla...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued Friday morning at 815 AM CDT.

&&


MSC015-083-071315-
/O.EXT.KJAN.FL.W.0049.230407T1800Z-230409T1342Z/
/YWGM6.1.ER.230407T1800Z.230408T0600Z.230408T1942Z.NO/
805 PM CDT Thu Apr 6 2023

...FLOOD WARNING NOW IN EFFECT FROM FRIDAY AFTERNOON TO SUNDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Yalobusha At Whaley.

* WHEN...From Friday afternoon to Sunday morning.

* ADDITIONAL DETAILS...
  - At 7:00 PM CDT Thursday the stage was 19.5 feet.
  - Forecast...The river is forecast to crest at 21.5 feet early
    Saturday morning.
  - Flood stage is 21.0 feet.
  - http://www.weather.gov/safety/flood

&&

         Fld   Observed           Forecasts (7 pm CDT)     
Location Stg   Stg   Day/Time     Fri   Sat   Sun          

Yalobusha
Whaley   21.0  19.5  Thu 7 pm CDT 21.3  20.5  17.9         


&&

LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014


$$

19
783 
WGUS84 KJAN 071548
FLSJAN

Flood Statement
National Weather Service Jackson MS
1048 AM CDT Fri Apr 7 2023

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Yazoo River At Yazoo City affecting Yazoo County.

  Yalobusha At Whaley affecting Carroll and Leflore Counties.

For the Lower Yazoo ...including Whaley, Greenwood, Belzoni, Yazoo 
City, Sunflower, Anguilla...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued this evening at 8 PM CDT.

&&


MSC163-080400-
/O.EXT.KJAN.FL.W.0050.230408T1200Z-000000T0000Z/
/YZOM6.1.ER.230408T1200Z.230411T0600Z.000000T0000Z.NO/
1048 AM CDT Fri Apr 7 2023

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Yazoo River At Yazoo City.

* WHEN...From Saturday morning until further notice.

* IMPACTS...At 32.0 feet, Minor flooding of mostly agricultural land 
  is occurring outside the levee protection system.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Friday the stage was 27.2 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning and continue rising to a crest of 31.5 feet
    early Tuesday morning.
  - Flood stage is 29.0 feet.


&&

           Fld   Observed           Forecasts (1 pm CDT)     
Location   Stg   Stg   Day/Time     Sat   Sun   Mon          

Yazoo River
Yazoo City 29.0  27.2  Fri 10 am CD 29.3  30.6  31.3         


&&

LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062


$$

MSC015-083-080400-
/O.EXT.KJAN.FL.W.0049.230408T1800Z-230411T0000Z/
/YWGM6.1.ER.230408T1800Z.230409T0600Z.230410T0600Z.NO/
1048 AM CDT Fri Apr 7 2023

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON TO MONDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Yalobusha At Whaley.

* WHEN...From Saturday afternoon to Monday evening.

* IMPACTS...At 21.0 feet, Lowland flooding is occurring near the 
  river.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Friday the stage was 19.8 feet.
  - Forecast...The river is expected to rise above flood stage
    early tomorrow afternoon to a crest of 21.5 feet early Sunday
    morning.
  - Flood stage is 21.0 feet.


&&

         Fld   Observed           Forecasts (1 pm CDT)     
Location Stg   Stg   Day/Time     Sat   Sun   Mon          

Yalobusha
Whaley   21.0  19.8  Fri 10 am CD 21.0  21.5  20.3         


&&

LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014


$$

2
855 
WGUS84 KJAN 080132
FLSJAN

Flood Statement
National Weather Service Jackson MS
832 PM CDT Fri Apr 7 2023

...The Flood Warning continues for the following rivers in 
Mississippi...

  Big Sunflower River At Sunflower affecting Sunflower County.

  Yazoo River At Yazoo City affecting Yazoo County.

  Yalobusha At Whaley affecting Carroll and Leflore Counties.

For the Lower Yazoo ...including Whaley, Greenwood, Belzoni, Yazoo 
City, Sunflower, Anguilla...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued Saturday morning at 830 AM CDT.

&&


MSC133-081345-
/O.EXT.KJAN.FL.W.0053.000000T0000Z-230413T0200Z/
/SUNM6.1.ER.230408T0143Z.230408T1800Z.230412T0800Z.NO/
832 PM CDT Fri Apr 7 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Big Sunflower River At Sunflower.

* WHEN...Until late Wednesday evening.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Friday the stage was 20.8 feet.
  - Forecast...The river is expected to rise to a crest of 22.5
    feet early tomorrow afternoon.
  - Flood stage is 21.0 feet.
  - http://www.weather.gov/safety/flood

&&

                   Fld   Observed           Forecasts (7 pm CDT)     
Location           Stg   Stg   Day/Time     Sat   Sun   Mon          

Big Sunflower River
Sunflower          21.0  20.8  Fri 7 pm CDT 22.5  22.3  22.0         


&&

LAT...LON 3324 9081 3363 9062 3388 9075 3399 9059
      3363 9048 3324 9064


$$

MSC163-081345-
/O.CON.KJAN.FL.W.0050.230408T1200Z-000000T0000Z/
/YZOM6.1.ER.230408T1200Z.230411T0600Z.000000T0000Z.NO/
832 PM CDT Fri Apr 7 2023

...FLOOD WARNING REMAINS IN EFFECT FROM SATURDAY MORNING UNTIL 
FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Yazoo River At Yazoo City.

* WHEN...From Saturday morning until further notice.

* ADDITIONAL DETAILS...
  - At 6 PM CDT Friday the stage was 27.4 feet.
  - Forecast...The river is expected to rise to a crest of 31.5
    feet early Tuesday afternoon.
  - Flood stage is 29.0 feet.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed           Forecasts (7 pm CDT)     
Location   Stg   Stg   Day/Time     Sat   Sun   Mon          

Yazoo River
Yazoo City 29.0  27.4  Fri 6 pm CDT 29.7  30.8  31.4         


&&

LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062


$$

MSC015-083-081345-
/O.CON.KJAN.FL.W.0049.230408T1800Z-230411T0000Z/
/YWGM6.1.ER.230408T1800Z.230409T0600Z.230410T0600Z.NO/
832 PM CDT Fri Apr 7 2023

...FLOOD WARNING REMAINS IN EFFECT FROM SATURDAY AFTERNOON TO MONDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Yalobusha At Whaley.

* WHEN...From Saturday afternoon to Monday evening.

* ADDITIONAL DETAILS...
  - At 8 PM CDT Friday the stage was 19.7 feet.
  - Forecast...The river is expected to rise to a crest of 21.5
    feet early Sunday morning.
  - Flood stage is 21.0 feet.
  - http://www.weather.gov/safety/flood

&&

         Fld   Observed           Forecasts (7 pm CDT)     
Location Stg   Stg   Day/Time     Sat   Sun   Mon          

Yalobusha
Whaley   21.0  19.7  Fri 8 pm CDT 21.4  21.2  20.0         


&&

LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014


$$

19
825 
WGUS84 KJAN 081531
FLSJAN

Flood Statement
National Weather Service Jackson MS
1031 AM CDT Sat Apr 8 2023

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Yalobusha At Whaley affecting Carroll and Leflore Counties.

MSC015-083-081645-
/O.CAN.KJAN.FL.W.0049.230408T1800Z-230408T1531Z/
/YWGM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1031 AM CDT Sat Apr 8 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Yalobusha At Whaley.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Saturday the stage was 19.6 feet.
  - Forecast...The river is expected to fall to 15.8 feet
    Thursday morning.


&&

         Fld   Observed           Forecasts (1 pm CDT)     
Location Stg   Stg   Day/Time     Sun   Mon   Tue          

Yalobusha
Whaley   21.0  19.6  Sat 10 am CD 19.2  18.3  17.2         


&&

LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014


$$

NP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 6, 2:37 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 6, 2:37 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
237 PM CDT Thu Apr 6 2023

...New DISCUSSION...

.DISCUSSION...
Issued at 232 PM CDT Thu Apr 6 2023

This afternoon through Friday ...

A surface cold front is helping to fuel showers and a few storms
across the area this afternoon. Some storms may be strong across
southeastern parts of the area aided by 45-50 kts deep layer shear
and 2500 J/kg SBCAPE. Given this, the primary threat with these
storms is expected to be damaging wind gusts and quarter size hail.
Thunderstorm activity should decrease as the cold front pushes south
of the area by the evening, though a few rumbles of thunder may
still be heard. Wet weather is expected to continue Friday as the
front stalls to the south. The band of rain will shift
southeastward, yielding a focused corridor of heavier rainfall from
SW to NE. A disturbance should help to enhance rainfall rates. Rain
will tend to train over NE Louisiana and central Mississippi.
Localized amounts of up to 4-5 inches of rainfall could fall in this
corridor, therefore an elevated risk of flash flooding has been
highlighted for this area./SAS/

Friday night through Wednesday night: Come Friday evening wl still
have southwest flow aloft atop of a stalled frontal boundary across
our southern zones. A few subtle shortwaves within the southwest
flow aloft will track over the stalled boundary through Saturday
morning before a stronger shortwave moves across the region Saturday
evening and brings an end to the rain. Additional rainfall amounts
in excess of an inch will be possible Friday night through Saturday
generally southeast of the Natchez Trace. This additional rain will
fall over already saturated soils and may lead to minor runoff
issues and cause minor flooding on some local rivers. Sunday the
shortwave trough will be shifting east of Mississippi resulting in
northwest flow aloft and a surface high to our northeast will be
ridging back across our region. This will result in cooler and drier
air over our CWA that will help provide dry weather. Models have
come into better agreement that dry weather will last through Monday
but rain chances will return to our south Tuesday. Models are coming
in better agreement as well with the development of a closed low to
our southwest Tuesday that looks to track slowly to the east through
Thursday. This will help prolong rain chances over our CWA through
Wednesday night along with cooler temperatures. /22/

&&

.AVIATION...
(18Z TAFS)
Issued at 1254 PM CDT Thu Apr 6 2023

Areas across the northwest are experiencing IFR conditions due to
low ceilings and this is expected to continue as rain showers
prevail. A cold front is gradually moving southeastward and sites
currently experiencing MVFR and VFR conditions in central and
southeast Mississippi are expected to transition to IFR conditions
in the wake of the front late evening and into tonight. Reduced
visibilities are possible at times with heavy rain. Winds should
shift from the southeast to the north as the cold front passes in
southeast Mississippi, though winds are mostly expected to remain
light./SAS/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       55  62  55  67 /  90  90  90  50
Meridian      56  68  55  66 /  60  70  90  70
Vicksburg     52  58  53  67 /  90  90  70  30
Hattiesburg   63  76  61  71 /  50  70  90  80
Natchez       55  61  54  67 /  90  90  80  40
Greenville    48  56  51  65 /  90  80  50  20
Greenwood     50  57  52  65 /  90  90  70  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

SAS20/22/SAS20
Hazardous weather outlook, Apr 6, 2:31 PM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
231 PM CDT Thu Apr 6 2023

ARZ074-075-LAZ007-008-MSZ018-019-025>029-034-035-051-055-071945-
Ashley-Chicot-Morehouse-West Carroll-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Washington-Humphreys-Newton-
Simpson-
231 PM CDT Thu Apr 6 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Limited
TIMING...Tonight through Friday

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Potential for flooding will continue into Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

LAZ009-015-016-023>026-MSZ030>033-036>050-053-054-059>061-071945-
East Carroll-Richland-Madison LA-Franklin LA-Catahoula-Tensas-
Concordia-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams-
Franklin MS-
231 PM CDT Thu Apr 6 2023

This hazardous weather outlook is for portions of northeast
Louisiana and central Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Elevated
TIMING...Tonight through Friday

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Potential for flooding will continue into Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

MSZ052-056>058-063>066-072>074-071945-
Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
231 PM CDT Thu Apr 6 2023

This hazardous weather outlook is for southeast portions of
central Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Limited
TIMING...Tonight through Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through 9 PM

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Potential for flooding will continue into Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ062-071945-
Lincoln-
231 PM CDT Thu Apr 6 2023

This hazardous weather outlook is for Lincoln County Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Elevated
TIMING...Tonight through Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through 9 PM

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Potential for flooding will continue into Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

SAS

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Apr 6, 12:13 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
1213 PM CDT Thu Apr 6 2023

MSZ065-066-061815-
Jones MS-Covington MS-
1213 PM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of southeastern
Covington and Jones Counties through 115 PM CDT...

At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sanford, or 9 miles north of West Hattiesburg, moving northeast at 25
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Moselle around 1230 PM CDT.
  Ellisville around 1245 PM CDT.
  Laurel around 1250 PM CDT.
  Tuckers Crossing around 100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3151 8949 3176 8913 3157 8894 3143 8935
      3143 8943
TIME...MOT...LOC 1713Z 231DEG 24KT 3146 8939

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Apr 6, 12:39 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
1239 PM CDT Thu Apr 6 2023

MSZ065-061845-
Covington MS-
1239 PM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of central Covington
County through 145 PM CDT...

At 1239 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lone Star, or 9 miles west of Collins, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Collins around 115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3158 8970 3161 8974 3164 8975 3179 8956
      3157 8943 3155 8963
TIME...MOT...LOC 1739Z 238DEG 12KT 3160 8971

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Apr 6, 1:21 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
121 PM CDT Thu Apr 6 2023

MSZ061-061900-
Franklin MS-
121 PM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of south central
Franklin County through 200 PM CDT...

At 121 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Gloster, or 14 miles northwest of Liberty, moving
northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Bude around 155 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3134 9107 3149 9082 3135 9075 3135 9098
      3134 9099 3134 9100 3135 9101 3135 9102
      3134 9103 3133 9105
TIME...MOT...LOC 1821Z 243DEG 20KT 3130 9099

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Apr 6, 1:33 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
133 PM CDT Thu Apr 6 2023

MSZ052-058-061915-
Lauderdale MS-Clarke MS-
133 PM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of northwestern Clarke
and southwestern Lauderdale Counties through 215 PM CDT...

At 133 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 12 miles northwest of Quitman, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Meridian, Savoy and Sable.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3212 8888 3222 8891 3236 8876 3219 8865
TIME...MOT...LOC 1833Z 238DEG 13KT 3219 8884

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Apr 6, 1:38 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
138 PM CDT Thu Apr 6 2023

MSZ066-061930-
Jones MS-
138 PM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of southeastern Jones
County through 230 PM CDT...

At 138 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tuckers Crossing, or 8 miles southeast of Laurel, moving northeast at
15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laurel, Tuckers Crossing and Mill Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3148 8908 3164 8919 3181 8894 3153 8894
TIME...MOT...LOC 1838Z 241DEG 14KT 3161 8905

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Apr 6, 2:27 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
227 PM CDT Thu Apr 6 2023

MSZ065-066-073-074-062015-
Jones MS-Covington MS-Lamar MS-Forrest MS-
227 PM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of northern Forrest,
southeastern Covington, northern Lamar and southwestern Jones
Counties through 315 PM CDT...

At 227 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sumrall, or 9 miles west of West Hattiesburg, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Hattiesburg around 235 PM CDT.
  Oak Grove around 240 PM CDT.
  West Hattiesburg around 245 PM CDT.
  Rawls Springs and Sanford around 250 PM CDT.
  Petal around 305 PM CDT.
  Eastabuchie around 310 PM CDT.
  Moselle around 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3143 8965 3144 8963 3143 8959 3146 8958
      3157 8930 3133 8915 3123 8965
TIME...MOT...LOC 1927Z 246DEG 20KT 3136 8952

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

AJ

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:57 AM CDTRiver Flood WarningJANMadison, Yazoo13 days
Apr 6, 9:12 AM CDTSpecial Weather StatementJANJones48 min
Apr 6, 12:13 PM CDTSpecial Weather StatementJANJones62 min
Apr 6, 12:39 PM CDTSpecial Weather StatementJANCovington66 min
Apr 6, 1:21 PM CDTSpecial Weather StatementJANFranklin39 min
Apr 6, 1:33 PM CDTSpecial Weather StatementJANLauderdale42 min
Apr 6, 1:38 PM CDTSpecial Weather StatementJANJones52 min
Apr 6, 2:27 PM CDTSpecial Weather StatementJANLamar48 min
Apr 6, 3:29 PM CDTSpecial Weather StatementJANLincoln46 min
Apr 6, 6:34 PM CDTSpecial Weather StatementJANMarion41 min

Nearby

River Flood Warnings in Mississippi, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.